MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P50P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 50 ml in/out; ø 9 mm; sn (b)(6) is in use on the patient from (b)(6) 2025 to date.The event occurred on (b)(6) 2025, which is (46 days) after the pump in question was placed on the patient.We have reviewed the production records of the excor blood pump and concluded that the pump was produced according to our specification.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs on (b)(6) 2025 to report that the patient being supported with an excor pediatric vad system experienced hemolysis on (b)(6) 2025.The patient had a dialysis catheter placed on (b)(6) 2025 with crrt (continuous renal replacement therapy) started the same day.The patient's ldh and pfhgb levels increased since placement of the dialysis catheter and initiation of crrt.Ldh increased from 730u/l on (b)(6) 2025 to 5823 u/l on (b)(6) 2025.Pfhgb levels increased from 7 mg/dl on (b)(6) 2025 to 265 mg/dl on (b)(6) 2025.According to the site, the excor blood pump maintained complete filling and ejection.The blood pump continues to remain on the patient.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key22377979
Report Number3004582654-2025-00036
Device Sequence Number4413617
Product Code DSQ
UDI-Device Identifier04260090040010
UDI-Public(01)04260090040010(17)261130
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP50P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 MO
Patient SexFemale
Patient Weight8 KG